MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name:(b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The severely stenosed target lesion was located in the left subclavian artery to brachial artery.An 8f long non-boston scientific (bsc) introducer sheath punctured in supine position in the femoral artery.After a v-18 guidewire crossed the lesion, a 4.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during the pressurization, there was leakage at the tail end of the balloon.The device was removed, and it was noticed a spray at the tail end.Another of the same device was used and the procedure was completed.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the long subclavian artery.An 8f non-bsc introducer sheath was inserted.After a v-18 guidewire crossed the lesion, the balloon reached the lesion.A 4.0mm x 150mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, during the procedure, there was leakage at the tail end of the balloon.The device was removed and noticed that there was a spray at the tail end.The procedure was completed with another of the same device.There were no patient complications reported and the patient status was stable.It was further reported that the 85% stenosed 2 shaped arch target lesion was located in the moderately tortuous and moderately calcified long subclavian artery.The balloon was inflated once at 5 atmospheres for 10 seconds before it was noticed a visible pinhole at the end of the balloon.
 
Additional Manufacturer Narrative
B5.Describe event or problem- updated.E1: initial reporter facility name: (b)(6) university.E1: initial reporter phone: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole 15.6cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17562872
Report Number2124215-2023-43732
Device Sequence Number6684461
Product Code DQY
UDI-Device Identifier08714729782384
UDI-Public08714729782384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2024
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0030735242
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: V-18 GUIDE WIRE; GUIDEWIRE: V-18 GUIDE WIRE; INTRODUCER SHEATH: COOK 8F LONG SHEATH; INTRODUCER SHEATH: COOK 8F LONG SHEATH
Patient Age65 YR
Patient SexMale
Patient Weight68 KG